Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 70, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 4, 2019, 4:39 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 66 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2019, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 4, 2019, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 10 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:50 PM EDT | TSTM WND DMG | North Attleboro, MA | TREE DOWN ON MOUNT HOPE STREET |
| Aug 4, 4:50 PM EDT | TSTM WND DMG | North Attleboro, MA | TREES DOWN ON WIRES ON NORTON ROAD |
| Aug 4, 4:55 PM EDT | TSTM WND DMG | North Attleboro, MA | TREE DOWN ON POWER LINES ON JEFFERSON STREET |
| Aug 4, 4:58 PM EDT | TSTM WND DMG | North Attleboro, MA | TREE DOWN ON RESERVOIR STREET |
| Aug 4, 5:00 PM EDT | TSTM WND DMG | Attleboro, MA | TREE DOWN ON A HOUSE ON SMITH STREET |
| Aug 4, 5:03 PM EDT | TSTM WND DMG | Attleboro, MA | TREE DOWN BLOCKING ROAD ON ONEILL BLVD AT MAPLE STREET. TREE BLOCKING JAMES COURT |
| Aug 4, 5:10 PM EDT | TSTM WND DMG | Attleboro, MA | TREE DOWN BLOCKING MAPLE STREET NEAR BROOKHAVEN STREET |
| Aug 4, 5:13 PM EDT | TSTM WND DMG | Attleboro, MA | TREES AND WIRES DOWN ON PARKER STREET |
| Aug 4, 5:18 PM EDT | TSTM WND DMG | Dighton, MA | TREE DOWN ACROSS ROAD ON COUNTY SREET AT HILLSIDE CHURCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313
WUUS51 KBOX 042039
SVRBOX
MAC005-021-023-042145-
/O.NEW.KBOX.SV.W.0070.190804T2039Z-190804T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
439 PM EDT Sun Aug 4 2019
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southwestern Norfolk County in eastern Massachusetts...
Northern Bristol County in southeastern Massachusetts...
Southwestern Plymouth County in southeastern Massachusetts...
* Until 545 PM EDT.
* At 439 PM EDT, a severe thunderstorm was located over North
Attleborough, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
New Bedford, Fall River, Pawtucket, Taunton, Dartmouth, North
Attleborough, Bridgewater, Attleboro, Mansfield, Middleborough,
Easton, Norton, Foxborough, Seekonk, Raynham, Rehoboth, Wrentham,
Lakeville, Acushnet and Freetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4189 7134 4190 7134 4191 7138 4202 7138
4202 7139 4208 7136 4191 7081 4170 7095
TIME...MOT...LOC 2039Z 295DEG 26KT 4197 7134
HAIL...1.00IN
WIND...60MPH
$$
Frank4 follow-up statements
800
WWUS51 KBOX 042052
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
452 PM EDT Sun Aug 4 2019
MAC021-042101-
/O.CAN.KBOX.SV.W.0070.000000T0000Z-190804T2145Z/
Norfolk MA-
452 PM EDT Sun Aug 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORFOLK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4189 7134 4190 7134 4192 7138 4195 7134
4197 7132 4203 7125 4191 7081 4170 7095
TIME...MOT...LOC 2051Z 295DEG 26KT 4193 7123
$$
MAC005-023-042145-
/O.CON.KBOX.SV.W.0070.000000T0000Z-190804T2145Z/
Bristol MA-Plymouth MA-
452 PM EDT Sun Aug 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN BRISTOL AND SOUTHWESTERN PLYMOUTH COUNTIES...
At 451 PM EDT, a severe thunderstorm was located near Attleboro, or
near North Attleborough, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported at least 3 trees down in
North Attleboro from strong winds.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
New Bedford, Fall River, Taunton, Dartmouth, North Attleborough,
Bridgewater, Attleboro, Mansfield, Middleborough, Norton, Seekonk,
Raynham, Rehoboth, Lakeville, Acushnet, Freetown, Dighton, Berkley
and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4189 7134 4190 7134 4192 7138 4195 7134
4197 7132 4203 7125 4191 7081 4170 7095
TIME...MOT...LOC 2051Z 295DEG 26KT 4193 7123
HAIL...1.00IN
WIND...60MPH
$$
Frank513
WWUS51 KBOX 042102
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
502 PM EDT Sun Aug 4 2019
MAC005-023-042145-
/O.CON.KBOX.SV.W.0070.000000T0000Z-190804T2145Z/
Bristol MA-Plymouth MA-
502 PM EDT Sun Aug 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL BRISTOL AND SOUTHWESTERN PLYMOUTH COUNTIES...
At 501 PM EDT, a severe thunderstorm was located over Taunton, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported several trees down in the
Attleboro area from strong wind gusts.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
New Bedford, Fall River, Taunton, Dartmouth, Bridgewater, Attleboro,
Middleborough, Norton, Swansea, Seekonk, Raynham, Rehoboth,
Lakeville, Acushnet, Freetown, Dighton, Berkley and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4180 7115 4180 7117 4188 7131 4191 7127
4193 7126 4200 7119 4191 7081 4170 7095
TIME...MOT...LOC 2101Z 295DEG 26KT 4190 7113
HAIL...1.00IN
WIND...60MPH
$$
Frank002
WWUS51 KBOX 042112
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
512 PM EDT Sun Aug 4 2019
MAC005-023-042145-
/O.CON.KBOX.SV.W.0070.000000T0000Z-190804T2145Z/
Bristol MA-Plymouth MA-
512 PM EDT Sun Aug 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL BRISTOL AND SOUTHWESTERN PLYMOUTH COUNTIES...
At 510 PM EDT, a severe thunderstorm was located over Berkley, or
near Taunton, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported several downed trees in
the Attleboro and North Attleboro areas as the storms went
through the region earlier.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
New Bedford, Fall River, Taunton, Dartmouth, Middleborough, Swansea,
Rehoboth, Lakeville, Acushnet, Freetown, Dighton, Berkley and
Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4180 7115 4180 7117 4185 7125 4187 7124
4188 7121 4192 7115 4183 7086 4170 7095
TIME...MOT...LOC 2110Z 317DEG 20KT 4186 7110
HAIL...1.00IN
WIND...60MPH
$$
Frank701
WWUS51 KBOX 042124
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
524 PM EDT Sun Aug 4 2019
MAC005-023-042145-
/O.CON.KBOX.SV.W.0070.000000T0000Z-190804T2145Z/
Bristol MA-Plymouth MA-
524 PM EDT Sun Aug 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL BRISTOL AND SOUTHWESTERN PLYMOUTH COUNTIES...
At 523 PM EDT, a severe thunderstorm was located over Freetown, or
near Fall River, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported trees and wires down over
the Attleboro area as the storm moved through earlier.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
New Bedford, Fall River, Taunton, Dartmouth, Lakeville, Acushnet,
Freetown, Dighton, Berkley and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4180 7115 4188 7111 4180 7089 4172 7094
4172 7093 4170 7095
TIME...MOT...LOC 2123Z 322DEG 18KT 4180 7106
HAIL...1.00IN
WIND...60MPH
$$
FrankWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:24 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 4, 4:24 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 424 PM EDT Sun Aug 4 2019 .SYNOPSIS... A few showers and thunderstorms are possible across eastern New England through early evening with the greatest risk across southeast Massachusetts. Otherwise, dry and cool weather is expected tonight. Monday will be the pick of the week as high pressure builds over the region providing dry, pleasant and seasonable weather. A warm front will slowly push across the region Tuesday, with the chance for showers and a few thunderstorms across the interior. Temperatures and humidity will increase through the remainder of the week, with a continued threat for showers and thunderstorms. A cold front will shift east late this week, bringing drier and less humid conditions into next weekend. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... 240 PM Update... Mainly dry weather at mid afternoon other than a few spot showers across western and central MA. This activity was being driven by a shortwave/cold front moving across the region. Overall...most of the region outside eastern New England will remain dry into early this evening outside of a spot shower or two. We continue to focus on eastern New England for a few thunderstorms late this afternoon and early evening. This is especially true across southeast MA, where you can see the intersection of the cold front and sea breeze boundary on radar. SPC meso-analysis indicating 1500 J/KG of Cape in this region. Many of the CAMs are focusing Bristol and Plymouth Counties onto Cape Cod as the area most prime for a few thunderstorms late this afternoon into early-mid evening. Given bulk effective shear of 30 to 35 knots we can not rule out an isolated strong to even severe thunderstorm with localized torrential rainfall. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM MONDAY/... Late Tonight... Any remaining scattered shower/isolated thunderstorm activity should exit the southeast new England coast by mid to late evening behind the cold front. High pressure then builds in from the west with drier low level air continuing to work into the region. This will allow for cool/comfortable overnight low temperatures. By daybreak Monday, low temperatures will bottom out well down into the 50s in most locations with lower 60s in the urban heat islands of Boston and Providence. Localized patchy ground fog is possible late in the typically prone locations, but do not expect anything widespread. Monday... Large high pressure will be in control of our weather to start the work week. The result will be plenty of sunshine, light winds, and very comfortable humidity levels. High temperatures will be mainly in the lower to middle 80s. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Highlights... * Slow moving warm front brings scattered showers and a few thunderstorms Monday night and Tuesday * Unsettled conditions with increasing chances for showers and thunderstorms each afternoon and evening through mid week * Cold front pushes offshore late this week bringing drier, cooler conditions into next weekend Overview... Broad H5 long wave trough lingers across the eastern states through most of the long term period, while high amplitude H5 ridge builds across the eastern Rockies which will slowly shift to the Plains states. Some model spread with evolution of H5 cutoff low shifting E out of the Great Lakes and western Quebec late this week, with extending cold front moving along in the increasing W-NW mid level steering flow. Colder air heads out of central Canada, with an associated cold front crossing the Great Lakes into the northeast late this week. At this point, looks like dry conditions and somewhat cooler temperatures arrive next weekend. Details... Monday night through Tuesday... A warm front will slowly cross the region through Tuesday. 12Z models showing some increased instability across the interior, so have mentioned isolated thunderstorms during Tuesday, while the threat for scattered showers will linger through this timeframe. Dewpoints will increase as well, up to the lower-mid 60s Tuesday as S-SW winds increase, which will aid with the increasing instability. Also noting increased low level lapse rates. Weak low level winds, at 15 kt or less, may mean some local heavy rainfall in any convection. Expect highs in the lower-mid 80s for most areas, but cooler along the immediate S coast and higher inland terrain. Tuesday night through Friday night... With the S-SW surface wind flow through around mid week, and the mid level steering pattern becoming nearly zonal, a couple of troughs or weak fronts push across the region which will enhance the chances for showers/thunderstorms especially during max daytime heating. PWATs increase to 1.8 to 2 inches, so deep layer moisture will allow for some heavy downpours in any precipitation, especially during the daytime and early evening hours. Looks like the best shot for the heavy rainfall may occur Wed/Wed night where QPF amounts in the 0.5 to 1 inch range, mainly across the CT valley into central areas, which will be enhanced with dewpoints rising to around 70 on the SW winds. H5 long wave trough slowly shifts eastward around the Thu night/Fri timeframe but some timing issues ensue, with a cutoff H5 low trying to dig the trough across New England late Fri as depicted on the 12Z GFS, while it remains more open on the 12Z EC though a bit slower to push east. In any event, will see scattered showers/thunderstorms into Thu night, then the instability slowly shifts E overnight into Fri as drier air works in aloft. Will still see spotty showers linger on Friday, then should taper off Fri night. Temps on Tue/Wed will be in the upper 70s to lower 80s for most areas, except the mid-upper 70s across the E slopes of the Berkshires, then will fall back a few degrees late this week, with readings in the mid 70s to lower 80s by Friday as winds shift to W. Saturday and Sunday... 12Z model suite in rather good agreement in pushing cold front offshore early Saturday morning as high pressure shifts SE from central Canada across to the central Great Lakes, then toward the mid Atlc states Sunday. H85 temps will fall to +8C to +10C Saturday, then rebound a bit on Sunday. So, expect dry conditions through the weekend. Expect highs in the 70s with some readings around 80 on Saturday. These readings will run close to or a few degrees below seasonal normals. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/... Tonight...High confidence. A few showers/t-storms are possible across eastern New England into early-mid evening with the best chance across southeast MA. Otherwise VFR conditions, but very localized ground fog is possible late in the typically prone locations. Monday...High confidence in VFR conditions. Light winds with sea breezes developing along the coast. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Monday Night through Friday/...Moderate to high confidence. Monday Night: Mainly VFR, with local IFR possible. Patchy BR. Tuesday: VFR. Chance SHRA, slight chance TSRA. Tuesday Night: Mainly VFR, with local IFR possible. Scattered SHRA, isolated TSRA, patchy BR. Wednesday: Mainly VFR, with areas MVFR possible. Numerous SHRA, scattered TSRA. Wednesday Night: MVFR/IFR conditions possible. Numerous SHRA, scattered TSRA, patchy BR. Thursday: Mainly VFR, with local MVFR possible. Chance SHRA, scattered TSRA. Thursday Night: Mainly VFR, with local IFR possible. Slight chance SHRA. Friday: VFR. Slight chance SHRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/... Tonight...High confidence. Any isolated showers/t-storms should exit the region by mid evening. Otherwise, a period of northerly 20 knot wind gusts expected later this evening behind the cold front. However, winds/seas will remain below small craft advisory thresholds. Monday...High confidence. High pressure building over the waters will keep winds and seas below small craft advisory thresholds. Outlook /Monday Night through Friday/...High confidence. Monday Night: Winds less than 25 kt. Tuesday: Winds less than 25 kt. Slight chance of rain showers. Tuesday Night: Winds less than 25 kt. Isolated rain showers, patchy fog. Areas of visibility 1 to 3 nm. Wednesday: Winds less than 25 kt. Scattered rain showers, isolated thunderstorms. Wednesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Numerous rain showers, scattered thunderstorms, patchy fog. Local visibility 1 to 3 nm. Thursday: Winds less than 25 kt. Areas of seas approaching 5 ft. Scattered thunderstorms, chance of rain showers. Thursday Night: Winds less than 25 kt. Seas up to 5 ft. Slight chance of rain showers. Friday: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Frank/EVT NEAR TERM...Frank SHORT TERM...Frank LONG TERM...EVT AVIATION...Frank/EVT MARINE...Frank/EVT
Hazardous weather outlook, Aug 4, 4:34 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 434 PM EDT Sun Aug 4 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-052045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 434 PM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is the potential for strong wind gusts in any thunderstorms during the afternoon and evening hours both Wednesday and Thursday. There is also the potential for heavy downpours in any thunderstorms across central and western areas on Wednesday that may produce localized street and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-052045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 434 PM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 4, 3:39 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Boston/Norton MA
339 PM EDT Sun Aug 4 2019
MAZ012-042030-
Southern Worcester MA-
339 PM EDT Sun Aug 4 2019
...STRONG THUNDERSTORM...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Northbridge, or near Milford, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Milford, Grafton, Northbridge, Oxford, Holliston, Uxbridge, Millbury,
Blackstone, Sutton, Douglas, Upton, Hopedale, Mendon and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4219 7158 4218 7155 4219 7154 4219 7150
4217 7150 4217 7148 4213 7148 4212 7150
4203 7150 4208 7183 4220 7181 4221 7160
TIME...MOT...LOC 1939Z 280DEG 12KT 4215 7164
FrankSpecial weather statement, Aug 4, 4:15 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 415 PM EDT Sun Aug 4 2019 MAZ012-013-017-RIZ001-042100- Southern Worcester MA-Northern Bristol MA-Western Norfolk MA- Northwest Providence RI- 415 PM EDT Sun Aug 4 2019 ...STRONG THUNDERSTORM DEVELOPING... At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over Blackstone, or near Woonsocket, moving southeast at 20 mph. Winds in excess of 30 mph will accompany this storm along with torrential rainfall. Locations impacted include... Woonsocket, Cumberland, Franklin, North Attleborough, Milford, Mansfield, Lincoln, Foxborough, Bellingham, Uxbridge, North Smithfield, Wrentham, Blackstone, Plainville, Hopedale, Mendon and Millville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4204 7165 4215 7153 4202 7125 4191 7143 TIME...MOT...LOC 2014Z 306DEG 16KT 4204 7151 Frank
Special weather statement, Aug 4, 4:34 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
434 PM EDT Sun Aug 4 2019
MAZ013-017-020-RIZ001-002-042115-
Northern Bristol MA-Southern Bristol MA-Western Norfolk MA-
Northwest Providence RI-Southeast Providence RI-
434 PM EDT Sun Aug 4 2019
...STRONG THUNDERSTORM...
At 434 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plainville, or over North Attleborough, moving southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Pawtucket, Taunton, Cumberland, Franklin, North Attleborough,
Bridgewater, Attleboro, Mansfield, Easton, Lincoln, Norton, Somerset,
Foxborough, Swansea, Seekonk, Raynham, Rehoboth, Wrentham, Freetown
and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4195 7146 4209 7137 4197 7105 4193 7100
4188 7098 4186 7098 4177 7113
TIME...MOT...LOC 2034Z 295DEG 26KT 4200 7136
FrankThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:34 PM EDT | Special Weather Statement | BOX | Bristol | 41 min |
| Aug 4, 5:17 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 58 min |
| Aug 4, 5:19 PM EDT | Special Marine Warning | BOX | 86 min | |
| Aug 4, 5:38 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 60 min |
| Aug 4, 5:48 PM EDT | Special Weather Statement | BOX | Suffolk | 42 min |
| Aug 4, 6:17 PM EDT | Special Marine Warning | BOX | 30 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.